Thursday, June 16, 2022
HomeExclusiveCan I Take Aspirin With Excedrin Migraine

Can I Take Aspirin With Excedrin Migraine

How Should I Take Excedrin Migraine

Can’t find your Excedrin Migraine pills at the pharmacy? Here’s why

Take Excedrin Migraine exactly as directed on the label, or as it has been prescribed by your doctor. Do not take more of Excedrin Migraine than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Take the medicine with food or milk if it makes your stomach upset.

Adult dosage: take 2 caplets with a glass of water. If symptoms persist or worsen, ask your doctor. Do not take more than 2 caplets in 24 hours, unless directed by a doctor. For patients under 18 years of age, ask your doctor.

Excedrin Migraine can cause unusual results with certain lab tests for glucose in the urine. Tell any doctor who treats you that you are using Excedrin Migraine.

If you need surgery, tell the surgeon ahead of time that you are using Excedrin Migraine. You may need to stop using the medicine for a short time.

Store Excedrin Migraine at room temperature away from moisture and heat.

A Friend Told Me That Poor Posture Could Be The Cause Of My Frequent Headaches Is That True

Definitely. Many people get headaches or make their headaches worse because of poor posture. If you hold your head up in proper alignment with your body, there’s less strain on your muscles. But if it is held forward of its proper position, it places strain on the muscles of the neck and upper back. Certain positions can lead to muscle strain and headache if they’re held for a time. If you hold a particular position such as bending over a typewriter, or holding the phone between your shoulder and your head, or doing any type of repetitive movement, you could be vulnerable to headache. One way to counteract these stresses is to change position frequently. Every 45 minutes or so, give yourself a three to five minute “”break.”” Get up from your desk and walk to the copy machine or do some filing, anything as long as you change positions.

Is Excedrin Being Taken Off The Market

Has Excedrin extra strength been discontinued? We have not discontinued any Excedrin products, including Excedrin Extra Strength. While our large count bottles arent available right now, our 24 count bottles are available for sale and safe to use as directed. Please call us directly at 1-800-468-7746 for more info.

Don’t Miss: Confusional Migraine Treatment

Can The Foods I Eat Be Causing My Headaches

It’s possible. Certain foods including those that contain tyramine or nitrites commonly trigger migraine headaches. Chocolate and alcohol are also common triggers in some people. So are some fruits, yogurt, MSG, and freshly-baked breads. However, there does not appear to be a causal link between food and tension headaches. So, if you find that giving up a particular food makes your headache go away, chances are you had a migraine.

Why Does Excedrin Work So Well

How Often Can You Take Excedrin Migraine

In Excedrin Migraine, caffeine works to narrow blood vessels in your brain. This decreases the amount of blood that can flow through the blood vessels at one time. This action helps combat headaches, which happen when blood vessels widen. Caffeine also helps relieve a headache if its caused by caffeine withdrawal.

Also Check: Excedrin Migraine Breastfeeding Kellymom

How Should I Take This Medicine

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Excedrin Overdose Risk No : Kidney Damage

Aspirin can be dangerous to your kidneys in too-high doses, Dr. Grosberg says. The National Kidney Foundation points out that regular use of aspirin doesn’t cause kidney disease in healthy individuals, but taking large doses such as more than six or eight tablets a day may reduce kidney function. If you have kidney disease, ask your doctor what pain medications are safest for you.

How can you tell if your Excedrin use has harmed your kidneys? Your doctor can run simple blood tests, such as a serum creatinine test, to see how well your kidneys are functioning, the foundation says.

Recommended Reading: How Many Excedrin Migraine Can You Take In A Day

How Does Aspirin Work

Aspirin works by blocking an enzyme that makes the body produce prostaglandins, which are compounds with many bodily functions, including inflammation and pain processes. By stopping this production process, aspirin can control pain and inflammation.

People generally use aspirin for mild-to-moderate migraine that does not trigger nausea or vomiting, as vomiting may mean they do not absorb the medication. Those who experience vomiting during migraine episodes may need antiemetics to ensure the body can absorb other medicines.

Ways To Prevent Migraines In Children

Ask Dr. Nandi: Two Excedrin products are temporarily discontinued, company says

You can help prevent your child’s migraines and manage symptoms by encouraging behavioral changes such as:

  • Ensuring your child sticks to a consistent sleep schedule
  • Encouraging your child to get some form of exercise every day
  • Keeping your child hydrated and eating a healthy diet
  • Encouraging rest and relaxation
  • Documenting situations when your childs headache occurs to identify triggers

You may also consider talking with your physician about potential medications to use at the very start of a headache or migraine to help lessen the magnitude of the pain.

Also Check: Metoprolol For Migraines Side Effects

What Is Excedrin & What Is It Used For

Excedrin products are over-the-counter medications that deliver fast relief for different types of headaches.

  • Excedrin Extra Strength relieves aches and pains due to headache, a cold, arthritis, muscular aches, toothache, premenstrual and menstrual cramps and other minor aches and pains.
  • Excedrin Migraine provides relief from migraines, and is the number one neurologist-recommended migraine treatment in the U.S.*
  • Excedrin Tension Headache relieves aches and pains associated with headaches and muscular aches.
  • Excedrin PM Headache treats headache pain and minor aches and pains accompanying sleeplessness.
  • * Among OTC medicine for migraines. IQVIA, Inc., 2018

  • Excedrin products include different combinations of the below active ingredients, depending on the product:

  • Aspirin Non-Steroidal Anti-Inflammatory Drug pain reliever
  • Acetaminophen pain reliever
  • Diphenhydramine Citrate nighttime sleep aid
  • Active ingredients per caplet for each Excedrin product:

    • Excedrin Extra Strength acetaminophen , aspirin and caffeine
    • Excedrin Migraine acetaminophen , aspirin and caffeine
    • Excedrin Tension Headache acetaminophen and caffeine
    • Excedrin PM Headache acetaminophen , aspirin and diphenhydramine citrate

    Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Joined

    Why does Excedrin Migraine provide an energy boost, euphoric mood lift and control frequency of bathroom trips? I would like assistance finding a substitute for Excedrin Migraine, my doctors dont know why Excedrin Migraine works this way for me, I joined this forum hoping a chemist could help. I discovered unexpected benefits from taking it and, remarkably, it helps me function and temporarily manage Crohns symptoms and chronic fatigue. Its my wonder drug, but due to the side effects of acetaminophene, I dont use Excedrin Migraine too often and would love to find a substitute. Perhaps other people can benefit too. I started using it many years ago for migraines and was delighted to discover additional benefits. I currently dont use or need any prescribed medications and follow a healthy lifestyle that includes exercise, walking, diet, caring communities, etc. As a young adult, I suffered from Crohns Disease for 13 years, but healed myself naturally after years of steroids and pain killers. The disease left scar tissue with symptoms that I manage. Dont know why, but for about 4 hours after taking Excedrin Migraine, I dont need to use the bathroom. Ive been managing chronic fatigue most of my adult life and Excedrin Migraine lifts my mood and gives me an amazing energy boost for about 4 hours. Thank you, Ruth Katz, Morning Walk Studio.

    Also Check: Why Do I Get Headaches During My Period

    Migraines Are More Than Just A Bad Headache Heres How This Over

    Migraines are a complex neurovascular disorder. What does this mean? It means that the nerves and blood vessels are involved in the pathophysiology of a migraine. A migraine headache arises from activation of certain nerve cells which results in the release of inflammatory chemicals. This causes inflammation and swelling of the blood vessels in the headactivating the pain receptors that transmit pain signals to the brain and create the sensation of pain.1

    When the telltale signs of a migraine strikethe pulsing or throbbing pain on one or both sides of your head, sensitivity to light or sound, nausea, and even a loss of visionit can be downright scary.1 After all, this type of head pain is often debilitating, and symptoms can last anywhere from four to 72 hours.

    Excedrin® Migraine contains three components: acetaminophen, aspirin, and caffeine, which help target pain in different ways. Research has demonstrated that not only is this combination of ingredients effective in treating migraines, but it is also significantly more effective than the individual components alone.2, 3 For exactly how it works, read on.

    Can I Sleep After Taking Excedrin Migraine

    Excedrin Migraine Pills (3

    It may take many days for the effects of extra doses to be seen. You may experience bleeding problems or stomach irritation if you take this medicine. Alcohol and cigarettes should not be consumed together. If you experience irritation to your throat after taking this medicine, do not lie down for 30 minutes.

    Also Check: Migraine Medication Without Caffeine

    Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

    and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.

    Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours.

    Consumer Information Use And Disclaimer

    This generalized information is a limited summary of diagnosis, treatment, and/or medication information. It is not meant to be comprehensive and should be used as a tool to help the user understand and/or assess potential diagnostic and treatment options. It does NOT include all information about conditions, treatments, medications, side effects, or risks that may apply to a specific patient. It is not intended to be medical advice or a substitute for the medical advice, diagnosis, or treatment of a health care provider based on the health care providers examination and assessment of a patients specific and unique circumstances. Patients must speak with a health care provider for complete information about their health, medical questions, and treatment options, including any risks or benefits regarding use of medications. This information does not endorse any treatments or medications as safe, effective, or approved for treating a specific patient. UpToDate, Inc. and its affiliates disclaim any warranty or liability relating to this information or the use thereof. The use of this information is governed by the Terms of Use, available at .

    You May Like: Transformed Migraine Treatment

    Excedrin Migraine Acetaminophen Aspirin

    RxCUI
    EXCEDRIN 250 MG / 250 MG / 65 MG Oral TabletPSN
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletSBD
    APAP 250 MG / ASA 250 MG / Caffeine 65 MG Oral TabletSY
    Excedrin Extra Strength Oral TabletSY
    Excedrin Menstrual Complete Oral TabletSY
    Excedrin Migraine Oral TabletSY
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletPSN
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletSCD
    APAP 250 MG / ASA 250 MG / caffeine 65 MG Oral TabletSY

    Children And Teens Younger Than 18 Years

    EXCEDRIN HEADACHE NUMBER 39

    Talk with your childs doctor before giving your child Excedrin Migraine.

    Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

    Don’t Miss: Acephalgic Migraine Mayo Clinic

    I Always Get Headaches Right Before My Period Is There A Connection

    There could be. Headache activity is influenced by fluctuations in the menstrual-related hormones, particularly estrogen and progesterone. This can lead to headaches around the time of menstruation or mid-cycle, during ovulation. Premenstrual headaches, which may strike as migraines or tension-type, afflict 10 million American women.

    What Are The Side Effects Of Taking Too Much Excedrin Migraine

    Symptoms of overdose may include nausea, vomiting, loss of appetite, sweating, burning pain in the throat and stomach, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, ringing in the ears, rapid/shallow breathing, irregular/fast heartbeat, change in the amount of urine, dark urine, confusion, agitation.

    Also Check: Daith Piercing Tension Headaches

    What Is Excedrin Migraine

    Excedrin Migraine contains a combination of acetaminophen, aspirin, and caffeine. Acetaminophen is a pain reliever and a fever reducer. Aspirin is in a group of drugs called salicylates . It works by reducing substances in the body that cause pain, fever, and inflammation. Caffeine is a central nervous system stimulant. It relaxes muscle contractions in blood vessels to improve blood flow.

    Excedrin Migraine is used to treat pain caused by tension and migraine headaches.

    Do not use aspirin for heart or blood vessel conditions unless your doctor tells you to.

    Can Children Take Excedrin Migraine

    Excedrin® Migraine Saves the Day #ad # ...

    If you are considering treating your child’s migraines with Excedrin Migraine, talk to your pediatrician or healthcare provider first.

    Excedrin Migraine contains aspirin, which has been linked to Reyes syndrome, a rare but sometimes fatal illness in children. You should not give a child medication containing aspirin if they are recovering from a viral illness, such as the flu or chicken pox.

    Excedrin Migraine also contains acetaminophen and caffeine, so you will want to consider any effects these ingredients could have on your child’s health as well.

    Speaking with your healthcare provider to discuss your child’s specific symptoms will determine whether it’s safe to treat your child’s migraines with Excedrin Migraine.

    Don’t Miss: Antidepressant For Migraine

    If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

    Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

    What Can You Not Take With Excedrin Migraine

    If you are taking blood thinners such as warfarin, rivaroxaban, or apixaban, you should consult your doctor before taking Excedrin Migraine. In addition to ibuprofen, naproxen, 81-mg or 325-mg aspirin, enteric-coated aspirin, and celecoxib, nonsteroidal anti-inflammatory drugs include ibuprofen, naproxen, 81-mg or 325-mg aspirin, enteric

    Don’t Miss: Indomethacin For Migraines

    How Are Migraine Headaches Treated

    Until recently, only prescription drugs were approved for the treatment of migraine headache pain in the U.S. Excedrin® Migraine, the first over-the-counter pain reliever to treat mild to moderate migraine headache, was approved for marketing by the FDA. The product contains the same formula as Excedrin® Extra Strength, a widely available and generally well-tolerated pain reliever.

    Why Is Excedrin Migraine Better Than Bayer Aspirin Effect

    EXCEDRIN HEADACHE NUMBER 24 “Whats For Dinner?”
    • 250mg more paracetamol content
    • Can be taken on an empty stomach?
    • Not linked to blurred vision?
    • Not linked to easy bruising in case of overdose?
    • Not linked to loss of appetite?
    • Not linked to shortness of breath?

    Unknown. Help us by suggesting a value.

    Unknown. Help us by suggesting a value.

    Unknown. Help us by suggesting a value.

    Unknown. Help us by suggesting a value.

    Also Check: How Much Ibuprofen For Migraine

    Causes Of Migraines In Children

    About 3%10% of children experience migraines, and the risk increases with age through puberty.

    Migraines occur in children for a variety of reasons, some of which include:

    • Infection and illness:Children sometimes have a headache that accompanies a cold, sinus infection, or the flu. Although these types of illnesses can occur at any time of the year, they most commonly occur between October and May, the traditional cold and flu season.
    • Genetics:Migraines often run in families. About 60%70% of children who have migraines have a parent or immediate family member who also experiences migraines.
    • Mental health:Stress or anxiety related to school or family problems can cause headaches in children.
    • Head trauma:Head injuries are obvious culprits of headaches and migraine pain. Take your child to see a physician if they have experienced a head injury and are having headaches.
    • Dietary: Changes to normal eating patterns or skipping meals can cause migraines in children. Some specific foods and drinks may increase the likelihood of headaches in children, too, including chocolate, cheese, fermented foods, foods containing monosodium glutamate , and caffeine.
    • Environmental factors:Things like secondhand smoke, strong perfumes, pollution, loud noises, and strong lighting or strobe lights can cause migraines in children.

    RELATED ARTICLES

    Popular Articles